Texas, 2007

Damaging Wind in Texas, September 4, 2007

September 4, 2007 · NWS HGX · 1 event in 1 county or zone

A pulse storm that developed over Harris County produced a tree-damaging downburst wind.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

A pulse storm that developed over Harris County produced a tree-damaging downburst wind.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 4, 2:13 PM CST, 9 minutes earlier.

Area forecast discussion, Sep 4, 2:13 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
313 PM CDT TUE SEP 4 2007

.DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP
ACROSS SOUTHERN PORTIONS OF THE CWA THIS AFTERNOON AND THIS
ACTIVITY SHOULD CONTINUE TO MOVE NORTHWARD THROUGH THE REST OF
THE AFTERNOON INTO EARLY EVENING. ONCE THE SUN GOES DOWN...THE
CONVECTION SHOULD BEGIN TO DIMINISH. LOW TO MID LEVEL MOISTURE
WILL REMAIN HIGH ACROSS MOST OF THE CENTRAL PORTIONS OF THE
STATE TONIGHT INTO WEDNESDAY AS HURRICANE HENRIETTE NEAR
THE SOUTHERN TIP OF BAJA CALIFORNIA MOVES NORTHWARD WITH MID/HIGH
LEVEL MOISTURE CONTINUING TO STREAM NORTHEAST ACROSS MEXICO
INTO SOUTHWEST TEXAS. A 500MB SHORTWAVE TROUGH IS PROGGED TO
DEVELOP ACROSS THE SOUTHERN PLAINS WEDNESDAY AND THIS FEATURE
WILL PROVIDE ANOTHER ROUND OF CONVECTION ACROSS CENTRAL AND
EAST TX WED AFTERNOON. AS THE SHORTWAVE LIFTS NORTHEAST...THE
500MB RIDGE OVER THE GULF OF MEXICO SHOULD BUILD INTO SOUTHEAST
TX IN THE WAKE OF THE TROUGH AND PROVIDE A DECREASE IN RAIN
CHANCES THURSDAY AND FRIDAY. A 500MB TROUGH ACROSS THE NORTHWEST
UNITED STATES WEDNESDAY WILL MOVE INTO THE NORTHERN PLAINS
THURSDAY AS THE REMAINS OF HENRIETTE LINGER ACROSS NORTHERN
MEXICO. A FRONTAL BOUNDARY IS PROGGED TO MOVE ACROSS THE NORTH
CENTRAL U.S. THURS NIGHT. THE 12Z GFS HAS BACKED OFF ON A WEAK
COLD FRONT MOVING INTO SOUTHEAST TX THIS WEEKEND. INSTEAD IT HAS A
BOUNDARY STALLING ACROSS NORTH TX SATURDAY WITH A SURFACE LOW
DEVELOPING ALONG THE FRONT ACROSS NORTHEAST TX SUNDAY. THIS ALLOWS
MOISTURE TO POOL ACROSS EAST TX BUT THE BEST RAIN CHANCES SHOULD
BE MAINLY NORTH OF THE CWA SO WILL KEEP POPS HIGHER NORTH THAN
SOUTH THROUGH THE WEEKEND. A CHANCE OF SHOWERS AND THUNDERSTORMS
LINGERS INTO EARLY NEXT WEEK AS HIGH PRESSURE ACROSS THE NORTHEAST
U.S. KEEPS A WEAK BOUNDARY DRAPED ACROSS THE SOUTHEAST U.S.
THROUGH THE REST OF THE PERIOD. 32
&&

.MARINE...
A STRENGTHENING PRESSURE GRADIENT WILL ALLOW WINDS TO INCREASE AND
SEA HEIGHTS TO BUILD FOR THE REMAINDER OF THE WEEK. THE GRADIENT
WILL RELAX AGAIN OVER THE WEEKEND. A WEAK FRONT WILL APPROACH THE
AREA EARLY NEXT WEEK BUT THE FRONT IS EXPECTED TO STALL NORTH OF
THE COASTAL WATERS. 43
&&

.AVIATION...
AFTERNOON TSRA BEGINNING TO DEVELOP BUT THE PRECIPITATION IS NOT AS
WELL ORGANIZED AS YESTERDAY. SCATTERED STORMS WILL CONTINUE TO
DEVELOP AND SPREAD INLAND BEFORE DISSIPATING SHORTLY AFTER SUNSET.
WET GROUND WILL LIKELY YIELD SOME FOG AND LOW CLOUDS OVERNIGHT.
PWS DRY OUT A BIT FOR WEDNESDAY AND NOT SURE HOW WIDESPREAD
SHRA/TSRA ACTIVITY WILL BE. AT THIS TIME...WILL MENTION VCSH FOR
COASTAL SITES DURING THE LATE MORNING. 43
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      73  87  75  91  76 /  40  60  50  40  10
HOUSTON (IAH)              75  87  77  90  77 /  20  50  30  40  10
GALVESTON (GLS)            80  88  80  89  81 /  20  30  20  30  20
&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...32
AVIATION/MARINE...43
Hazardous weather outlook, Sep 4, 3:20 AM CST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
420 AM CDT TUE SEP 4 2007

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-051200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
420 AM CDT TUE SEP 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ABUNDANT MOISTURE IN PLACE OVER OUR REGION IN COMBINATION WITH
AN APPROACHING UPPER LEVEL DISTURBANCE WILL RESULT IN SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS ESPECIALLY THIS AFTERNOON.
RAINFALL AMOUNTS OF 1/2 TO ONE INCH CAN BE EXPECTED WITH ISOLATED
TOTALS OF 2 TO 4 INCHES FROM THE STRONGER STORMS. LOCALLY HEAVY
RAINFALL AND MINOR FLOODING IS A POSSIBILITY.

.DAYS TWO AND THREE...WEDNESDAY AND THURSDAY

THE COMBINATION OF AN APPROACHING UPPER LEVEL TROUGH OF LOW
PRESSURE...DAYTIME HEATING...AND ABUNDANT TROPICAL MOISTURE WILL
RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
DEVELOPING OVER SOUTHEAST TEXAS EACH DAY. ADDITIONAL RAINFALL
AMOUNTS OF 1/2 TO 1 INCH ARE LIKELY EACH DAY...WITH ISOLATED
TOTALS OF 2 TO 4 INCHES IN THE HEAVIER STORMS. LOCALLY HEAVY
RAINFALL AND MINOR FLOODING WILL BE POSSIBLE.

.DAYS FOUR THROUGH SEVEN...

HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Houston radar (KHGX), 71 km away, was scanning. The volume nearest the first event began at 20:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harris

When
September 4, 2:22 PM CST
Where
Harris County, 3 mi S of Spring
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
30.037, -95.420

Tree limb damage near Cypress Creek and Interstate 45.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60171.